Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this areal flood warning at Feb 28, 2021, 4:01 PM EST for 7 counties in Kentucky. It was in force for 20 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2021, 4:01 PM EST (21:01 UTC)
- Expired
- Mar 1, 2021, 11:48 AM EST
- In force
- 20 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 7:00 AM EST | HEAVY RAIN 2.15 | 2 Sse Farmers, KY | 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926
WGUS43 KJKL 282101
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
401 PM EST Sun Feb 28 2021
KYC011-063-069-165-173-175-205-010300-
/O.NEW.KJKL.FA.W.0007.210228T2101Z-210301T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Fleming KY-Menifee KY-Montgomery KY-Morgan KY-
Rowan KY-
401 PM EST Sun Feb 28 2021
The National Weather Service in Jackson has issued a
* Flood Warning for...
Bath County in east central Kentucky...
Central Elliott County in east central Kentucky...
Fleming County in east central Kentucky...
Northwestern Menifee County in east central Kentucky...
Montgomery County in east central Kentucky...
Rowan County in east central Kentucky...
Northwestern Morgan County in southeastern Kentucky...
* Until 1000 PM EST.
* At 401 PM EST, Doppler radar continued to indicate moderate rains
moving across the area. Many locations have received between 1 and
2 inches of rainfall since early this morning. Up to an additional
inch of rain is expected to fall through this evening. This will
cause flooding of creeks and streams, especially in low lying
areas.
Some locations that will experience flooding include...
Mount Sterling, Morehead, Flemingsburg, Owingsville, Sandy Hook,
Marshall, Jeffersonville, Camargo, Sharpsburg, Salt Lick,
Fairview, Moore's Ferry, Ringos Mills, Ramey, Sharkey, Grange
City, Wyoming, Polksville, Midland and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3796 8398 3811 8408 3831 8383 3836 8387
3836 8392 3846 8397 3849 8393 3846 8386
3852 8364 3847 8358 3843 8358 3838 8345
3839 8340 3821 8330 3819 8326 3827 8316
3818 8305 3817 8292 3814 8291
$$
GEOGERIAN6 follow-up statements
095
WGUS83 KJKL 010013
FLSJKL
Flood Statement
National Weather Service Jackson KY
713 PM EST Sun Feb 28 2021
KYC011-063-069-165-173-175-205-010300-
/O.CON.KJKL.FA.W.0007.000000T0000Z-210301T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Fleming KY-Menifee KY-Montgomery KY-Morgan KY-
Rowan KY-
713 PM EST Sun Feb 28 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING FOR
BATH, CENTRAL ELLIOTT, FLEMING, NORTHWESTERN MENIFEE, MONTGOMERY,
ROWAN AND NORTHWESTERN MORGAN COUNTIES...
At 713 PM EST, Doppler radar indicated that the slow moving
thunderstorms with very heavy rainfall have sunk south of the the
warned area.
Some locations that will experience flooding include...
Mount Sterling, Morehead, Flemingsburg, Owingsville, Sandy Hook,
Marshall, Jeffersonville, Camargo, Sharpsburg, Salt Lick,
Fairview, Moore's Ferry, Ringos Mills, Ramey, Sharkey, Grange
City, Wyoming, Polksville, Midland and Hillsboro.
More water will be coming out of the hills and smaller creeks
through the next several hours likely prolonging the flood threat in
the warning area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3796 8398 3811 8408 3831 8383 3836 8387
3836 8392 3846 8397 3849 8393 3846 8386
3852 8364 3847 8358 3843 8358 3838 8345
3839 8340 3821 8330 3819 8326 3827 8316
3818 8305 3817 8292 3814 8291
$$
GREIF226
WGUS43 KJKL 010252
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
952 PM EST Sun Feb 28 2021
KYC011-063-069-165-173-175-205-011200-
/O.EXT.KJKL.FA.W.0007.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Fleming KY-Menifee KY-Montgomery KY-Morgan KY-
Rowan KY-
952 PM EST Sun Feb 28 2021
The National Weather Service in Jackson has extended the
* Flood Warning for...
Bath County in east central Kentucky...
Central Elliott County in east central Kentucky...
Fleming County in east central Kentucky...
Northwestern Menifee County in east central Kentucky...
Montgomery County in east central Kentucky...
Rowan County in east central Kentucky...
Northwestern Morgan County in southeastern Kentucky...
* Until 700 AM EST Monday.
* At 952 PM EST, Doppler radar indicated heavy rain continues to a
be a threat due to showers and thunderstorms. Flooding is ongoing
for portions of the warned area.
Some locations that will experience flooding include...
Mount Sterling, Morehead, Flemingsburg, Owingsville, Sandy Hook,
Marshall, Jeffersonville, Camargo, Sharpsburg, Salt Lick,
Fairview, Moore's Ferry, Ringos Mills, Ramey, Sharkey, Grange
City, Wyoming, Polksville, Midland and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3796 8398 3811 8408 3831 8383 3836 8387
3836 8392 3846 8397 3849 8393 3846 8386
3852 8364 3847 8358 3843 8358 3838 8345
3839 8340 3821 8330 3819 8326 3827 8316
3818 8305 3817 8292 3814 8291
$$
GREIF562
WGUS83 KJKL 010551
FLSJKL
Flood Statement
National Weather Service Jackson KY
1251 AM EST Mon Mar 1 2021
KYC011-063-069-165-173-175-205-011200-
/O.CON.KJKL.FA.W.0007.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Fleming KY-Menifee KY-Montgomery KY-Morgan KY-
Rowan KY-
1251 AM EST Mon Mar 1 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING FOR
BATH, CENTRAL ELLIOTT, FLEMING, NORTHWESTERN MENIFEE, MONTGOMERY,
ROWAN AND NORTHWESTERN MORGAN COUNTIES...
At 1251 AM EST, Doppler radar indicated that the showers are
weakening over the area, but between a quarter and a half an inch of
additional rainfall will be possible through 3 am EST.
Some locations that will experience flooding include...
Mount Sterling, Morehead, Flemingsburg, Owingsville, Sandy Hook,
Marshall, Jeffersonville, Camargo, Sharpsburg, Salt Lick,
Fairview, Moore's Ferry, Ringos Mills, Ramey, Sharkey, Grange
City, Wyoming, Polksville, Midland and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
&&
LAT...LON 3796 8398 3811 8408 3831 8383 3836 8387
3836 8392 3846 8397 3849 8393 3846 8386
3852 8364 3847 8358 3843 8358 3838 8345
3839 8340 3821 8330 3819 8326 3827 8316
3818 8305 3817 8292 3814 8291
$$
GREIF537
WGUS83 KJKL 011127
FLSJKL
Flood Statement
National Weather Service Jackson KY
627 AM EST Mon Mar 1 2021
KYC069-011137-
/O.CAN.KJKL.FA.W.0007.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fleming KY-
627 AM EST Mon Mar 1 2021
...FLOOD WARNING IS CANCELLED FOR FLEMING COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3796 8398 3808 8405 3819 8331 3817 8292
3814 8291
$$
KYC011-063-165-173-175-205-011200-
/O.CON.KJKL.FA.W.0007.000000T0000Z-210301T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Menifee KY-Montgomery KY-Morgan KY-Rowan KY-
627 AM EST Mon Mar 1 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING FOR
SOUTHEASTERN BATH, CENTRAL ELLIOTT, NORTHWESTERN MENIFEE, CENTRAL
MONTGOMERY, SOUTHERN ROWAN AND NORTHWESTERN MORGAN COUNTIES...
At 627 AM EST, local law enforcement reported reported ongoing
flooding within the warned area.
Some locations that will experience flooding include...
Mount Sterling, Morehead, Owingsville, Sandy Hook, Marshall,
Jeffersonville, Camargo, Salt Lick, Yale, Cogswell, Farmers,
Midland, Freestone, Young Springs, Bluestone, Zilpo, Bangor,
Brandy, Sudith and Polksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3796 8398 3808 8405 3819 8331 3817 8292
3814 8291
$$
KAS906
WGUS43 KJKL 011130
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson KY
630 AM EST Mon Mar 1 2021
KYC011-063-165-173-175-205-011700-
/O.EXT.KJKL.FA.W.0007.000000T0000Z-210301T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Menifee KY-Montgomery KY-Morgan KY-Rowan KY-
630 AM EST Mon Mar 1 2021
The National Weather Service in Jackson has extended the
* Flood Warning for...
Southeastern Bath County in east central Kentucky...
Central Elliott County in east central Kentucky...
Northwestern Menifee County in east central Kentucky...
Central Montgomery County in east central Kentucky...
Southern Rowan County in east central Kentucky...
Northwestern Morgan County in southeastern Kentucky...
* Until noon EST.
* At 630 AM EST, local law enforcement reported flooding within the
warned area.
Some locations that will experience flooding include...
Mount Sterling, Morehead, Owingsville, Sandy Hook, Marshall,
Jeffersonville, Camargo, Salt Lick, Yale, Cogswell, Farmers,
Midland, Freestone, Young Springs, Bluestone, Zilpo, Bangor,
Brandy, Sudith and Polksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3796 8398 3808 8405 3819 8331 3817 8292
3814 8291
$$
KAS435
WGUS83 KJKL 011648
FLSJKL
Flood Statement
National Weather Service Jackson KY
1148 AM EST Mon Mar 1 2021
KYC011-063-165-173-175-205-011658-
/O.CAN.KJKL.FA.W.0007.000000T0000Z-210301T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bath KY-Elliott KY-Menifee KY-Montgomery KY-Morgan KY-Rowan KY-
1148 AM EST Mon Mar 1 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN BATH, CENTRAL
ELLIOTT, NORTHWESTERN MENIFEE, CENTRAL MONTGOMERY, SOUTHERN ROWAN
AND NORTHWESTERN MORGAN COUNTIES...
Flood waters are receding. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3796 8398 3808 8405 3819 8331 3817 8292
3814 8291
$$
KASWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 1:43 PM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 28, 1:43 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 143 PM EST Sun Feb 28 2021 .UPDATE... Issued at 1202 AM EST SUN FEB 28 2021 Hourly grids have been freshened up based on observation, radar, and short term model trends. A relative lull in activity is occurring across the southeastern portions of the area, with rain rates across the north currently lower than what was observed overnight. Runoff from this continues and low lying flooding is likely still ongoing in several areas from around the Mtn Parkway north. Convective allowing models continue to have more robust convection late this afternoon and beyond with higher rain rates and some potential for gusty winds. This will lead to additional flooding concerns or prolong flooding in the north. Overall, additional QPF for this event continues to be highest generally from the Hal Rogers Parkway and KY 80 corridor and to the north and overall leanest across the headwaters of the Cumberland basin and along the VA border. With that in mind, confidence in reaching flood stage is lower for Pineville on the Cumberland and for points on the Big Sandy. UPDATE Issued at 738 AM EST SUN FEB 28 2021 The better moisture transport is shifting northward into northern Kentucky and that is allowing the ongoing precipitation in eastern Kentucky to wind down a bit. This will provide a bit of a lull to the area before the front starts to move back south later on. We have had many reports of flooding in Menifee county with the rain overnight. With more rain moving in later, many areas are certainly primed for flash flooding later on. && .SHORT TERM...(Today through Monday) Issued at 400 AM EST SUN FEB 28 2021 A warm front is lifting northward across east Kentucky early this morning, with the rain shield now pushed northward into northern and northeast Kentucky. Areas farther south are seeing a much needed break from the heavier rain. The current trends are expected to hold through early this afternoon, with the heavy rain threat focused across the northern areas, particularly north of the Mountain Parkway through the morning hours. Temperatures will surge into the 60s today with some places likely reaching the lower 70s. Breezy southwest winds are also expected with wind gusts up to 25 mph at times. A fast moving shortwave is expected to help push the boundary back to the south as a cold front by late this afternoon. PW's will surge to near 1.50 inches across much of the area which is near record territory for late February. This will be a very moist environment this front will be moving into. We are expecting at least 1000 J/kg of MLCAPE to push as far northeast as south central Kentucky this afternoon. This should aid in some robust thunderstorm development this afternoon. Fortunately, the instability axis weakens considerably as it gets into east Kentucky. However, some good moisture flux from these storms will likely penetrate deep into the area, setting the stage for some very heavy rainfall this evening into tonight. Rainfall rates could approach 1 inch per hour at times. Given our fairly low flash flood guidance areawide, this could really cause some problems as we head into the evening hours. However, the heavier axis of rain does look to be more progressive which limit the the heavier rainfall to some degree. The heavier rainfall axis will shift south of the area by late evening, but some stratiform rain will continue in the wake of the front through the overnight hours, before tapering off from north to south late Sunday night or early Monday. Given the strong flow aloft, if better instability does develop into any portion of east Kentucky, a threat for some strong winds will emerge with the thunderstorms. The area is currently in a marginal risk for severe storms with the instability being the key lacking factor right now. Monday is shaping up to be drier, but cold advection behind the exiting front will keep temperatures in the 40s (Nearly 25 degrees colder than Sunday). .LONG TERM...(Monday night through Saturday) Issued at 502 AM EST SUN FEB 28 2021 Models seem to be coming into better agreement for the period. Overall, conditions are looking quiet, with just one system to contend with early on. As the period starts, strong high pressure will be moving southeast toward us with a reinforcing push of colder and drier air. This will bring dry weather through at least Tuesday. An upper level low currently near the Four Corners region will head east across the southern CONUS, and represents what looks like our only potential for precip in the long term period at this time. The latest runs of the GFS and ECMWF now agree on most of the precipitation with this system staying to our south. The NAM and Canadian model still have precipitation extending further north into our area. However, there is greater confidence in the ECMWF and GFS, especially at that time range, and nothing more than chance POPs are being used in the forecast, centered on late Tuesday night. Once this system departs on Wednesday, another cold front is expected to pass on Wednesday night and bring a reinforcement of colder and drier air to finish the week. Another system coming out of the southwest CONUS, which at one point looked like it could affect us late in the week, now looks like it will be slower and further south and probably not affect us this week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) ISSUED AT 135 PM EST SUN FEB 28 2021 VFR was reported south of the band of rain moving across the northwest half to two thirds of the area. Within the rain, mainly MVFR was reported with some IFR vis reductions in the heaviest of the rain. This area of rain and reductions into the MVFR range will slowly sag southeast over the next 6 to 9 hours as a cold front approaches and the intensity should increase. Behind the boundary late tonight some IFR ceilings are expected for a few hours. As the front pushes further southeast on Monday gradual improvements back into the MVFR range and VFR ranges are anticipated late in the period. Over the first 6 hours of the period rain and some embedded heavier showers or thunderstorms will mix some of the higher momentum from aloft down. At this time, thunderstorm chances remain rather low, but look the highest for KJKL, KLOZ, and KSME. Gusts to around 25kt will be possible at times with a stray gust around 30kt possible. A locally higher gust may occur in any thunderstorm. Behind the front, winds will shift to the west and northwest during the 4Z to 11Z timeframe. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...JP SHORT TERM...JP LONG TERM...HAL AVIATION...JP
Hazardous weather outlook, Feb 28, 1:53 PM EST, 2 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 153 PM EST Sun Feb 28 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 153 PM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...This afternoon and Tonight. Heavy rainfall, aided by a few thunderstorms, should be focused in areas near and to the north of the Mountain Parkway through late this afternoon. The axis of heaviest rain and thunderstorms will then push southeast across the rest of eastern Kentucky this evening through tonight. This rain will lead to a threat for flooding of streams, creeks, and rivers. In addition, flash flooding is also possible. In addition, any thunderstorms late this afternoon and evening, especially in locations from the Mountain Parkway and to the south, could produce gusty winds of 35 mph or stronger. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Flooding along portions of the Cumberland, Red, and Kentucky river basins will continue through the early portion of the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding or rainfall amounts over an inch through tonight. KAS/HAL/JP
In the hours before
Local storm report, Feb 28, 10:26 AM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1026 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WHITLEY CITY 36.72N 84.48W
02/28/2021 E1.01 INCH MCCREARY KY TRAINED SPOTTER
TWENTY-FOUR HOUR RAINFALL TOTAL.
&&
TABLocal storm report, Feb 28, 10:30 AM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLOOD WENDOVER 37.12N 83.36W
02/28/2021 LESLIE KY 911 CALL CENTER
SECTIONS OF CAMP CREEK ROAD ALONG CAMP CREEK
NEAR WENDOVER-HURRICANE CREEK ROAD ARE FLOOD
AND IMPASSABLE.
0835 AM FLOOD 1 SE DRYHILL 37.21N 83.36W
02/28/2021 LESLIE KY 911 CALL CENTER
KY 3425, DRY HILL MACINTOSH ROAD, IS FLOODED
AND IMPASSABLE BETWEEN THE MOUNTAIN PARKWAY
AND OWLS NEST ROAD.
&&Local storm report, Feb 28, 10:34 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD JARVIS 36.95N 83.89W
02/28/2021 KNOX KY PUBLIC
KY 229 WAS FLOODED AND IMPASSABLE AT ELAM
BRANCH ALONG RICHLAND CREEK.
&&Local storm report, Feb 28, 10:46 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1046 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM FLOOD 1 SSW FLORRESS 37.88N 83.18W
02/28/2021 MORGAN KY PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&Local storm report, Feb 28, 10:49 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1049 AM EST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 1 SW PIPPA PASSES 37.33N 82.88W
02/27/2021 KNOTT KY BROADCAST MEDIA
WATER OVER TRACE FORK OF CANEY ROAD DAMAGING
THE ROADWAY AND MAKING IT IMPASSABLE.
1001 AM FLOOD SILER 36.94N 84.04W
02/27/2021 KNOX KY PUBLIC
HIGH WATER OVER THE ROAD IN THE HAZEL FORK
CREEK COMMUNITY NEAR GRAY.
&&The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:30 PM EST | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Feb 27, 10:04 PM EST | River Flood Advisory | JKL | Floyd | 48 hr |
| Feb 27, 10:35 PM EST | Areal Flood Advisory | JKL | Clay, Knox, Leslie, Whitley | 3 hr |
| Feb 27, 11:00 PM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Wayne, Whitley | 3 hr |
| Feb 27, 11:51 PM EST | Areal Flood Advisory | JKL | Bell, Harlan, Leslie, Letcher, Perry | 3 hr |
| Feb 27, 11:54 PM EST | Areal Flood Advisory | JKL | Clay, Knott, Knox, Laurel, Leslie, Letcher and 6 more | 3 hr |
| Feb 28, 12:12 AM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| Feb 28, 12:19 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Jackson, Knott, Laurel and 7 more | 3 hr |
| Feb 28, 12:31 AM EST | Flash Flood Warning | JKL | Bell, Clay, Knox, Laurel, Leslie, Perry and 1 more | 2 hr |
| Feb 28, 3:38 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 1 more | 5 hr |
| Feb 28, 4:29 AM EST | Areal Flood Warning | JKL | Clay, Knox, Leslie | 9 hr |
| Feb 28, 5:30 AM EST | Flash Flood Warning | JKL | Estill, Menifee, Montgomery, Morgan, Powell, Rowan | 4 hr |
| Feb 28, 6:46 AM EST | River Flood Warning | JKL | Estill, Powell | 3 days |
| Feb 28, 8:27 AM EST | Areal Flood Warning | JKL | Elliott, Estill, Magoffin, Menifee, Morgan, Powell and 2 more | 6 hr |
| Feb 28, 9:34 AM EST | Areal Flood Warning | JKL | Estill, Menifee, Montgomery, Morgan, Powell, Rowan | 6 hr |
| Feb 28, 10:28 AM EST | River Flood Advisory | JKL | Breathitt | 10 hr |
| Feb 28, 11:01 AM EST | River Flood Warning | JKL | Whitley | 4 days |
| Feb 28, 11:01 AM EST | River Flood Warning | JKL | Knox | 61 hr |
| Feb 28, 1:28 PM EST | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Johnson, Lee, Magoffin and 6 more | 3 hr |
| Feb 28, 1:35 PM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Jackson, Johnson, Knott, Laurel and 7 more | 3 hr |
| Feb 28, 1:46 PM EST | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 2 hr |
| Feb 28, 2:14 PM EST | Areal Flood Warning | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more | 24 hr |
| Feb 28, 4:10 PM EST | Areal Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 6 hr |
| Feb 28, 4:16 PM EST | Areal Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Knott and 8 more | 6 hr |
| Feb 28, 4:31 PM EST | Flash Flood Warning | JKL | Estill, Jackson, Johnson, Lee, Magoffin, Menifee and 4 more | 6 hr |
| Feb 28, 5:34 PM EST | Flash Flood Warning | JKL | Breathitt, Estill, Jackson, Lee, Magoffin, Morgan and 4 more | 9 hr |
| Feb 28, 5:58 PM EST | Flash Flood Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 9 hr |
| Feb 28, 6:21 PM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Laurel and 7 more | 2 hr |
| Feb 28, 6:37 PM EST | Special Weather Statement | JKL | Pulaski | 38 min |
| Feb 28, 6:46 PM EST | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Jackson, Knott, Leslie and 4 more | 8 hr |
| Feb 28, 6:46 PM EST | Special Weather Statement | JKL | Clay, Jackson, Laurel | 44 min |
| Feb 28, 6:52 PM EST | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Owsley, Pike | 8 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.